So, if positive side effects are being seen at higher dosages, does that mean those higher dosages are more optimal? Seems like a bit of a catch 22 where good and bad side effects are gained at higher dosages.
Unfortunately most of these side effects we feel are hard to quantify in health benefits or changes.
Please discuss safety of Rapamycin, especially for the patients with prediabetes, preexisting atherosclerosis and hyperlipidemia. I am very concerned about using Rapamycin in patients with these conditions. As a physician, I always tried not to harm my patients. Rapamycin MAY have a life/healthspan prolonging effect, but elevated blood glucose, worsening of atherosclerosis have known detrimental effect on health. Adding several medications to conteract side -effects of Rapamycin is not necessarily a good idea.
I would also appreciate an information about an age-span of the participants in the blog. What is percentage of people older than 70? Do they have same side-effects profile? Do women have the same side -effects as men?
I noticed an elevation of fasting glucose and an episode of 12 -day unilateral migraine after taking 4 mg of Sirolimus ( the dose was gradually increased). I may have had one similar episode about 20 years ago. Please help!
I don’t think anyone really knows too much about the safety of rapamycin in patients with pre-existing conditions like pre-diabetes (or diabetes), etc. There have been no studies on these patient populations (specifically).
There are doctors like Dr. Allan Green who have hundreds of older patients on rapamycin (last count I think I heard he was up over 900 patients on rapamycin, all over the age of 40 and most over 50 years of age). I have to believe that a significant percent have pre-existing conditions (given their higher age), but I’ve not heard any specific results or commentary on his patients with pre-existing conditions.
I completely agree with your comment that “adding several medications to counteract the side-effects of rapamycin is not necessarily a good idea”.
Since you are a recently-retired neurologist, and based in San Francisco (like myself), you may be interested in attending the Longevity Summit up at the Buck Institute on Dec. 6 and 7th, as you could ask more detailed questions from many of the researchers in the field: The Longevity Summit, and the Bay Area Aging Meeting
macneu2299, It’s great to see another doctor in my age category researching Rapamycin. I hope you find the answers to your questions soon. My point of view at this time is that it has good health benefits with little downside.
Took another dose of 3 my + GFJ. I have bad fatigue without euphoria. I just wanted to lie in bed all day and did not have the desire to do any of the things I should be doing like paying bills or taking the kids to lessons. I could still do them, but it was a fight. Most of the fatigue came at night.
The two rashes on my neck have not gotten darker, but they both itch for a couple days after taking Rapamycin. I don’t notice any effect when applying hydrocortisone or adapalene. However the itching is not severe.
No nausea this time, but I was too fatigued to exercise. I did go to my sons school function and walked around for 3 hours in the afternoon and that was OK.
Wife and I got into a fight about my wanting to lie down so much. Obviously this can’t happen regularly. Not a terrible day but not a good one. I hope it gets better soon.
Sorry, you are having unpleasant effects from rapamycin. Your potential dose of rapamycin taken with grapefruit is potentially quite
high. It took me quite some time experimenting with doses to find my personal sweet spot, 5mg/weekly with EVOO.
Coincidentally, the same dose that Dr. Green was prescribing for most of his patients.
I could have saved a lot of time following Dr. Green’s advice as opposed to Dr. Blagosklonny’s. Not that Dr.Blagosklonny was wrong, it just caused me to do more experimenting than was actually needed.
At your age, I would think that 5mg/weekly would be more than enough for max life extension. Grapefruit juice is problematic and may interfere with the medications and supplements you are taking. Personally, I dropped the grapefruit juice.
(I realise this is some time ago)
Might be a good idea to be careful with sirolimus + ibuprofen. drugs.com/drug-interactions:
suggests the possibility of a severe interaction with ibuprofen,
specifically affecting the kidneys.
I don’t like Ibuprofen myself. it causes an odd effect on my cardiovascular system about 30 mins after taking it (so I don’t take it now). However, I think I have tried to bottom out the Rapamycin Kidneys issue before and not found a good evidence base.